Alert archive / Florida / Tornado Warnings in 2009
Tornado Warning 10, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jun 30, 2009, 3:09 PM EDT for Hillsborough County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2009, 3:09 PM EDT (19:09 UTC)
- Expired
- Jun 30, 2009, 3:30 PM EDT
- In force
- 21 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 32 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2970 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTBW 301909
TORTBW
FLC057-301945-
/O.NEW.KTBW.TO.W.0010.090630T1909Z-090630T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
309 PM EDT TUE JUN 30 2009
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN HILLSBOROUGH COUNTY IN FLORIDA.
* UNTIL 345 PM EDT
* AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NEAR CARROLLWOOD...OR 6 MILES SOUTHWEST OF LUTZ...MOVING
SOUTHEAST AT 10 MPH.
* THE TORNADO WILL BE NEAR...
CARROLLWOOD.
TAMPA INTERNATIONAL AIRPORT.
TEMPLE TERRACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE PLEASE CALL
813-645-2323.
&&
LAT...LON 2816 8251 2805 8228 2789 8242 2790 8243
2791 8244 2790 8244 2790 8246 2806 8260
TIME...MOT...LOC 1909Z 307DEG 7KT 2806 8251
$$2 follow-up statements
000
WWUS52 KTBW 301916
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
316 PM EDT TUE JUN 30 2009
FLC057-301945-
/O.CON.KTBW.TO.W.0010.000000T0000Z-090630T1945Z/
HILLSBOROUGH FL-
316 PM EDT TUE JUN 30 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR
NORTHWESTERN HILLSBOROUGH COUNTY...
AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. LOCATED NEAR CARROLLWOOD...OR NEAR TEMPLE
TERRACE...MOVING EAST AT 15 MPH.
THE TORNADO WILL BE NEAR...
CARROLLWOOD.
TAMPA.
TEMPLE TERRACE.
EAST LAKE-ORIENT PARK.
PALM RIVER-CLAIR MEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 2816 8251 2805 8228 2789 8242 2790 8243
2791 8244 2790 8244 2790 8246 2806 8260
TIME...MOT...LOC 1916Z 290DEG 15KT 2805 8246
$$000
WWUS52 KTBW 301930
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
330 PM EDT TUE JUN 30 2009
FLC057-301940-
/O.CAN.KTBW.TO.W.0010.000000T0000Z-090630T1945Z/
HILLSBOROUGH FL-
330 PM EDT TUE JUN 30 2009
...THE TORNADO WARNING FOR NORTHWESTERN HILLSBOROUGH COUNTY IS
CANCELLED...
ALTHOUGH THE TORNADO HAS LIFTED THIS STORM MAY CONTINUE TO PRODUCE
STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT FULLY
DISSIPATES.
THE STORM THAT PRODUCED THE TORNADO HAS NOW WEAKENED AND IS NO LONGER
CAPABLE OF PRODUCING SEVERE WEATHER.
LAT...LON 2816 8251 2805 8228 2789 8242 2790 8243
2791 8244 2790 8244 2790 8246 2806 8260
TIME...MOT...LOC 1930Z 290DEG 15KT 2803 8240
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 30, 2:20 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 30, 2:20 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 220 PM EDT TUE JUN 30 2009 .SHORT TERM (TONIGHT-THURSDAY...MID/UPPER LEVEL TROUGH WILL REMAIN OVER THE EASTERN U.S. WITH THE SURFACE FRONT STALLED NORTH OF THE REGION AND THE SURFACE RIDGE AXIS TO THE SOUTH. THEREFORE...THE WEST TO SOUTHWEST FLOW OF DEEP TROPICAL MOISTURE WILL CONTINUE WITH MORE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. POTENTIAL FOR SEVERE STORMS REMAINS MINIMAL WITH MAIN THREATS BEING LOCALLY HEAVY RAINFALL AND BRIEF GUSTY WINDS UP TO 40 MPH. INCREASED CLOUD COVER AND HIGH RAIN CHANCES WILL KEEP DAYTIME HIGH TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL...WHILE OVERNIGHT LOWS WILL REMAIN ABOVE NORMAL...ESPECIALLY ALONG THE COAST DUE TO THE ONSHORE FLOW. .LONG TERM (THURSDAY NIGHT - TUESDAY)...NAM/GFS MODEL GUIDANCE REMAIN FAIRLY CLOSE TO EACH OTHER REGARDING A SURFACE RIDGE AXIS ACROSS CENTRAL/NORTHERN FLORIDA FOR THE WEEKEND. MEANWHILE AN U/L TROUGH ACROSS THE EASTERN STATES GRADUALLY SWINGS INTO THE NORTHWEST ATLANTIC...WHICH ALLOWS FOR WEAK MID LEVEL HIGH PRESSURE TO DEVELOP ACROSS THE SOUTHEAST STATES. POPS DECREASE TO A MORE NORMAL RANGE...30 TO 40 PERCENT EACH DAY THROUGH MONDAY. POCKETS OF 50 POPS WILL BE KEPT FOR THE SOUTHERN COUNTIES WERE A HIGHER POOL OF MOISTURE WILL BE AVAILABLE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. IN GENERAL...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS THROUGH THE LONG TERM. TUESDAYS FORECAST WILL DEPEND ON THE FINAL SOLUTION FOR THE EVOLUTION OF THE RIDGE. GFS BRINGS A FRONTAL BOUNDARY ON MONDAY WHICH PUSHES THE SURFACE RIDGE/HIGH PRESSURE ALOFT BACK TO OUR SOUTH. ECMWF SHOWS A SIMILAR SOLUTION BUT SOME 12 TO 24 HOURS LATER. FOR NOW WILL CONTINUE TO CARRY SAME POPS AS ON MONDAY AND WAIT FOR UPCOMING MODEL RUNS BEFORE INCORPORATING ANY SIGNIFICANT CHANGES. && .AVIATION...DEEP SOUTHWESTERLY FLOW IS BRINGING PLENTY OF SHOWERS WITH EMBEDDED THUNDERSTORMS ACROSS CENTRAL FLORIDA. ADDITIONAL CELLS WILL CONTINUE TO FORM OVER THE COASTAL WATERS AND MOVE INLAND WITH THE WESTERLY FLOW. TEMPOS FOR PERIODS OF MVFR/IFR CONDITIONS WILL REMAIN IN THE TAFS THROUGH 01/00Z. PASSING SHOWERS WILL LIKELY CONTINUE DURING THE EVENING AND OVERNIGHT HOURS. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE TERMINALS ON WEDNESDAY PROBABLY THROUGHOUT THE ENTIRE DAY AS THE MOIST WEATHER PATTERN CONTINUES FOR THE NEXT 24 HOURS. && .MARINE...THE WEST TO SOUTHWEST FLOW WILL CONTINUE FOR THE NEXT COUPLE OF DAYS AND GRADUALLY DIMINISH AS THE RIDGE AXIS DRIFTS NORTH LATE IN THE WEEK. WINDS WILL THEN BECOME MORE SOUTHEAST OVER THE SOUTHERN WATERS...BUT REMAIN SOUTHWEST ACROSS THE NORTH AND WITH KIND OF VARIABLE IN BETWEEN. WINDS WILL REMAIN NEAR EXERCISE CAUTION CRITERIA TONIGHT...THEN GENERALLY REMAIN 15 KNOTS OR LESS. SEAS WILL REMAIN BETWEEN 3 AND 5 FEET INTO TONIGHT THEN THEY SHOULD REMAIN 4 FEET OR LESS. && .FIRE WEATHER...NO CONCERNS AS DEEP TROPICAL MOISTURE WILL REMAIN ACROSS THE AREA FOR THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 86 78 89 / 50 70 40 60 FMY 76 88 76 90 / 50 70 40 60 GIF 76 87 76 90 / 50 70 40 60 SRQ 77 86 77 88 / 50 70 40 60 BKV 74 88 74 90 / 50 70 30 50 SPG 80 86 80 89 / 50 70 40 60 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE LONG TERM/AVIATION...22/REYNES
Hazardous weather outlook, Jun 30, 4:53 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 453 AM EDT TUE JUN 30 2009 FLZ039-042-043-048>052-055>057-060>062-065-302100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 453 AM EDT TUE JUN 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY. THE MAIN THREAT WILL BE LOCALLY HEAVY RAIN WHICH MAY CAUSE FLOODING OF STREETS AND LOW LYING AREAS. WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS...AND CANT RULE OUT AN ISOLATED PULSE SEVERE THUNDERSTORM. ...RIP CURRENT IMPACT... SOUTHWEST WINDS OF 15 TO 20 MPH OVER THE COASTAL WATERS WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... NUMEROUS THUNDERSTORMS WEDNESDAY AFTERNOON WILL AGAIN CREATE A THREAT OF LOCALLY HEAVY RAIN AND WIND GUSTS TO 40 MPH. SCATTERED AFTERNOON THUNDERSTORMS WILL OCCUR THURSDAY THROUGH MONDAY. HEAVY RAIN MAY CAUSE FLOODING OF STREETS AND LOW LYING AREAS EACH DAY. ...RIP CURRENT IMPACT... A MODERATE RISK OF RIP CURRENTS WILL PERSIST ON WEDNESDAY. THE THREAT OF RIP CURRENTS WILL DECREASE LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
In the hours before
Special weather statement, Jun 30, 10:55 AM EDT, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1055 AM EDT TUE JUN 30 2009 FLZ039-042-048>051-055-060-062-065-010000- LEVY-CITRUS-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-MANATEE-SARASOTA- CHARLOTTE-LEE- INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER... INVERNESS...BROOKSVILLE...SPRING HILL...NEW PORT RICHEY... ZEPHYRHILLS...CLEARWATER...ST. PETERSBURG...BRANDON...TAMPA... BRADENTON...SARASOTA...VENICE...PORT CHARLOTTE...PUNTA GORDA... CAPE CORAL...FORT MYERS 1055 AM EDT TUE JUN 30 2009 ...DANGEROUS RIP CURRENTS AT AREA BEACHES... SURF OF TWO TO FOUR FEET WITH STRONG AND DANGEROUS RIP CURRENTS HAS BEEN REPORTED AT AREA BEACHES. BEACH GOERS SHOULD USE EXTREME CAUTION WHEN ENTERING THE WATER AND SWIM ONLY AT GUARDED BEACHES. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAN CAN PULL EVEN A STRONG SWIMMER INTO DEEPER WATER. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. PRC
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 10:36 AM EDT | Special Marine Warning | TBW | 24 min | |
| Jun 30, 1:29 PM EDT | Areal Flood Advisory | TBW | Hernando, Pasco | 3 hr |
| Jun 30, 2:17 PM EDT | Special Marine Warning | TBW | 58 min | |
| Jun 30, 3:37 PM EDT | Special Weather Statement | TBW | Highlands | 53 min |
| Jun 30, 5:29 PM EDT | Special Weather Statement | TBW | Pinellas | 61 min |
| Jun 30, 6:52 PM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 53 min |
Nearby
Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.